Popular Z-Pack Antibiotic Linked to Heart Issues

Ad Feedback

The antibiotic commonly known as "z-pack" is being linked to increased heart problems in patients.

Vanderbilt University researchers found that the drug Zithromax can cause a disturbance in heart rhythms, which can lead to sudden death.

The drug is more expensive than other antibiotics, but popular for treating bronchitis, sinus infections, and other common illnesses because it's only a five-day medication.

"If you are a patient who already has a high risk of heart problems, you have a relatively minor infection for which another antibiotic would work perfectly well, then you should consider that alternative," said Wayne Ray, professor of preventative medicine at Vanderbilt University.

The risk of heart problems is still relatively low but researchers concluded a noticeable difference.

The results suggest there would be 47 extra heart-related deaths per 1 million courses of treatment with Zithromax, compared with amoxicillin, another antibiotic.

More than 55 million Americans have been prescribed the z-pack antibiotic.

Log in or create an account to post a comment.  

CBN IS HERE FOR YOU!

Are you seeking answers in life? Are you hurting? Are you facing a difficult situation?

Find peace with God, discover more about God or send us your prayer request.

Call The 700 Club Prayer Center at 1 (800) 823-6053, 24 hours a day.

A caring friend will be there to pray with you in your time of need.

CBNNews.com

CBNNews.com

CBN News is a national/international, nonprofit news organization that provides programming by cable, satellite, and the Internet, 24-hours a day. Follow us on Facebook, Twitter, and Google+.